Reumatismo da anticonvulsivanti: Esiste un possibile ruolo della carbamazepina? Caso clinico con follow-up di 20 mesi

Translated title of the contribution: Rheumatism caused by anticonvulsants: Possible role of carbamazephine. A case report with 20-months-follow up

Research output: Contribution to journalArticlepeer-review

Abstract

The rheumatism induced by anticonvulsants has been described in literature mostly because of phenobarbital therapy. The possible onset of this clinical picture due to other antiepileptic drugs is unusual and not well defined. We report the case of a 87-year-old female, affected by partial seizures treated with carbamazepine for 20 years, who came to our observation for the onset of disturbances that clearly resemble the classic syndrome of rheumatism induced by barbiturates: the diagnostic hypothesis of a drug side effect was confirmed by the marked clinical improvement of the patient after carbamazepine was stopped and substituted by gabapentin.

Translated title of the contributionRheumatism caused by anticonvulsants: Possible role of carbamazephine. A case report with 20-months-follow up
Original languageItalian
Pages (from-to)131-134
Number of pages4
JournalClinica Terapeutica
Volume152
Issue number2
Publication statusPublished - 2001

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Rheumatism caused by anticonvulsants: Possible role of carbamazephine. A case report with 20-months-follow up'. Together they form a unique fingerprint.

Cite this